Alert archive / Michigan / Wind Advisories in 2022
Wind Advisory 4, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Mar 6, 2022, 11:03 AM EST for 17 counties in Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2022, 11:03 AM EST (16:03 UTC)
- Expired
- Mar 6, 2022, 3:40 PM EST
- In force
- 5 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 443 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WWUS73 KDTX 061603 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1103 AM EST Sun Mar 6 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-062100- /O.CAN.KDTX.HW.W.0001.000000T0000Z-220306T2100Z/ /O.NEW.KDTX.WI.Y.0004.220306T1603Z-220306T2100Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 1103 AM EST Sun Mar 6 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 20 to 30 mph with gusts 45 to 50 mph. * WHERE...All of southeast Michigan. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could damage unsecured objects. Tree limbs could be blown down and a few additional power outages may result. * ADDITIONAL DETAILS... The High Wind Warning has been replaced with the Wind Advisory for the remainder of this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
310 WWUS73 KDTX 062040 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 340 PM EST Sun Mar 6 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-062145- /O.CAN.KDTX.WI.Y.0004.000000T0000Z-220306T2100Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 340 PM EST Sun Mar 6 2022 ...WIND ADVISORY IS CANCELLED... Wind gusts have diminished below 45 mph and they will continue to decrease for the rest of the afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Mar 6, 10:32 AM EST, 31 minutes earlier.
Area forecast discussion, Mar 6, 10:32 AM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1032 AM EST Sun Mar 6 2022
.UPDATE...
The morning update will downgrade the High Wind Warning to an
Advisory for the remainder of the hazard through 4 PM expiration.
Mid morning observations support model soundings that show the wind
profile steadily decreasing from the early morning peak. Even the
higher end speed profiles in hi-res solutions show the loss of 50 kt
boundary/mixed layer access by noon. This corresponds to decreased
forcing in post frontal isentropic descent and then a rapid decrease
in gradient flow as the low pressure system departs northern
Ontario. A few peak gusts could still touch 50 mph until shortly
after noon before settling into the mid 40 mph range and then
dropping below 40 mph by 4 PM.
Conditions are otherwise dry for the rest of today and this evening.
A bonus supply on sunshine keeps temperatures falling more slowly
through the 50s from the Ohio border up to metro Detroit. Clouds and
greater access to colder air farther north allow temperatures to
touch the upper 30s in the Tri Cities to northern Thumb.
&&
.PREV DISCUSSION...
Issued at 539 AM EST Sun Mar 6 2022
AVIATION...
Cold front moving through southeast Michigan, with mostly clear
skies to start the taf period this morning. Southwest winds gusting
between 35-45 knots will be common through the morning hours before
veering around to the west and slowly decreasing this afternoon.
Cold surge of air and low clouds are expected to move into MBS/FNT
and probably into PTK for a period. A surface ridge arriving this
evening may help dissipate the low clouds or will allow them to sink
southward. Will keep the high MVFR cigs in for MBS/FNT. Light winds
tonight with the next weather system already tracking into the Ohio
Valley. Snow and rain (dtw/yip/det) is expected to spread in late
tonight, with quickly lowering cigs, likely dipping into IFR around
12z Monday.
For DTW...Low clouds/ceilings associated with the cold advection
today are expected to remain north of the terminal. Southwest winds
gusting 35-45 knots this morning will trend westerly this afternoon,
but weakening in the process, thus westerly crosswind threshold may
not be met. Rain expected to overspread the terminal very late
tonight (7-10z).
DTW THRESHOLD PROBABILITIES...
* Low for cigs at or below 5000 ft today and this evening,
increasing to high late tonight.
* Low exceeding crosswind thresholds late morning and early this
afternoon.
* Medium confidence in precip type being all rain late tonight-
Monday morning.
PREV DISCUSSION...
Issued at 317 AM EST Sun Mar 6 2022
DISCUSSION...
High magnitude, impactful wind event at the doorstep of southeast
Michigan early this morning. Inbound cold front marked to sweep
across southeast Michigan 12z-15z. Seasonably moist/mild pre-frontal
environment will continue to offer a supportive background profile
for convective showers race out ahead of the frontal convergence
zone. A conditionally unstable environment will maintain potential
for greater depth to any convection, allowing for embedded thunder
and ultimately enhancing wind potential. Absent of a more prolific
convective signature, a peak in gust magnitude will commence at and
within the immediate wake of the cold frontal passage as pronounced
isentropic descent engages the elevated wind field. Upstream trends
certainly lend confidence for gusts into the 50 mph range within the
post-cold frontal environment, with a brief window for gusts in
excess of 55 mph still in play particularly across the Saginaw valley
and northern thumb. High Wind Warning in effect through 2 pm, back
end of the headline highlighting lingering advisory level gustiness
that perpetuates as a standard boost in diurnal boundary layer depth
offers greater turbulent mixing. A mild daylight high temperature
will occur this morning with readings in the 50s, before temperatures
ease downward with time during the latter half of the day.
Active pattern held within prevailing lower amplitude mid level
southwest flow will afford a period of wet/wintry precipitation for
late tonight into Monday. High degree of stability residing within a
deep dry layer ensures benign conditions through the first half of
the night, as existing weak low to mid level ridging gradually
vacates the region. Standard nocturnal cooling as post-frontal cold
air advection wanes with time leaves a low temperature largely just
above freezing for most locations. Another round of defined mid level
warm air advection tied to strengthening southwest flow along the
eastern flank of another robust southern stream wave will anchor an
expanding corridor of precipitation within the attendant deep
moisture plume. Initial mid level moistening may offer some weak
returns as early as 06z-08z across southern sections, before deeper
saturation elicits a larger scale and higher intensity response mid
morning /08z-12z/. Perusal of sounding data suggests a column quickly
overwhelmed by high precip rates and effective wet bulb cooling,
pointing to mainly snow as precipitation type for the M-59 corridor
and points northward. A warmer profile lends to a rain/snow mix into
the northern Detroit suburbs and perhaps Ann Arbor, with simply rain
south of I-94 with this initial burst. Roughly a 3 hour period of
pronounced deep layer upward vertical motion engaging moisture
quality characterized by greater than 3 g/kg of specific humidity
points to efficient snowfall rates for aforementioned supportive
areas, despite the lackluster microphysics offered by the warmer
profile. This may net a quick inch or two of accumulation in a short
time, particularly within the M-59 to I-69 corridor where the best
forcing will capitalize on an all snow ptype.
Declining moisture depth brings a brief lull in precipitation
potential late morning /particularly M-59 corridor southward/, as
system mid level dry slot impinges on the region. Secondary window
for accumulation then emerges through the afternoon, governed by
deformation forcing acting on a steeper lapse rate environment as
flow backs to northwesterly and draws cold air southward with time.
Longer duration window with perhaps a brief interval of moderate
intensity snowfall will exist with northward extent given more
favorable positioning relative to the pivot point of the deformation.
Outgoing forecast maintains a general accumulation of 1 to 3 inches
over the 12 hour period. Daylight temperatures still invof of
freezing or above suggests a high percentage of the accumulation will
occur on grassy/elevated colder surfaces.
Stretch of benign weather throughout the mid-week period. Modest
cold air advection Monday night leaves a generally seasonable thermal
profile in residence for Tuesday. This will support highs of mid 30s
to lower 40s. Slowly moderating airmass Wed and Thu as lower
amplitude mid level southwest flow lacking in meaningful shortwave
energy governs conditions. This translates into above average
temperatures and dry conditions this period.
MARINE...
Gust strength increases steadily this morning ahead of a strong cold
front which eventually veers winds westerly. Once this transition to
cold advection occurs, mixing of 50-60 knot low-level flow results
in gusts to Gales and Storms later this morning then into the
afternoon. Storm Warning remains in effect for Saginaw Bay and the
Huron nearshores where surface-layer temperatures promote deeper
boundary-layer turbulence and gusts to 50 knots. This period of
storm-force gusts will be somewhat short (likely less than three
hours in duration), thus a downgrade to Gale Warning may be
warranted midday. Meanwhile, the cold Lake Huron open waters will
partially inhibit mixing, but should still support gusts to gales,
as with Lake St. Clair and western Lake Erie. Additionally, the
strong west-southwest flow will cause a drop in Lake Erie water
levels, so a Low Water Advisory remains in effect from 7 AM to 7 PM
today. Governing upper level wave and surface reflection should
clear east by late evening leading to diminishing winds overnight.
Another shortwave feature accelerates out of the primary upper
trough over southwestern CONUS late tonight into Monday causing
surface winds to veer north-northeasterly. The strongest winds are
expected to hold south of Lake Erie as the surface low tracks
through the Ohio Valley. Elevated gusts are possible again Tuesday
night into Wednesday with an approaching Alberta Clipper, mainly for
the northern half of Huron.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory until 4 PM EST this afternoon for MIZ047>049-
053>055-060>063-068>070-075-076-082-083.
Lake Huron...Gale Warning until 4 PM EST this afternoon for LHZ363-421-422-
441>443-462>464.
Gale Warning until 7 PM EST this evening for LHZ361-362.
Lake St Clair...Gale Warning until 4 PM EST this afternoon for LCZ460.
Michigan waters of Lake Erie...Gale Warning until 4 PM EST this afternoon for LEZ444.
Low Water Advisory until 7 PM EST this evening for LEZ444.
&&
UPDATE.......BT
AVIATION.....SF
DISCUSSION...MR
MARINE.......KK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Mar 6, 3:45 AM EST, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 345 AM EST Sun Mar 6 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-070845- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 345 AM EST Sun Mar 6 2022 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight A High Wind Warning is in effect through 4 pm. The strongest winds will occur during the mid and late morning hours. Please see the latest hazard messages for details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Widespread precipitation will expand across the area late tonight and persist through Monday. Potential for accumulation of 1 to 3 inches of snow mainly on grassy and colder surfaces, generally along and north of the M-59 corridor. South of this corridor, warmer conditions will favor a mix of rain and melting snow or simply rain with little to no accumulation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-070845- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 345 AM EST Sun Mar 6 2022 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Gale and Storm Warnings are in effect through this afternoon. Refer to the latest marine forecasts for details. .DAYS TWO THROUGH SEVEN...Sunday night through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
In the hours before
Special weather statement, Mar 6, 6:53 AM EST, 4 hours 10 minutes before
Special Weather Statement National Weather Service Detroit/Pontiac MI 653 AM EST Sun Mar 6 2022 MIZ047>049-053-054-060-061-068-061500- Midland-Bay-Huron-Saginaw-Tuscola-Shiawassee-Genesee-Livingston- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Owosso, Flint, and Howell 653 AM EST Sun Mar 6 2022 ...HIGH WIND WARNING IN EFFECT UNTIL NOW UNTIL 4 PM... WEATHER... * A powerful cold front will move through the region with damaging wind gusts expected during the morning. * Peak wind gusts of 55 to 60 mph are most likely from 7 AM to about 9 AM. Peak gusts then diminish slightly toward noon. IMPACTS... * Tree and powerline damage is expected to result in numerous power outages. * Travel will be hazardous, especially for high profile vehicles on north and south roads. && PRECAUTIONARY/PREPAREDNESS ACTIONS... * Prepare, plan and stay informed. Visit http://go.usa.gov/c7kkP MIZ055-062-063-069-070-075-076-082-083-061500- Sanilac-Lapeer-St. Clair-Oakland-Macomb-Washtenaw-Wayne-Lenawee- Monroe- Including the cities of Sandusky, Lapeer, Port Huron, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 653 AM EST Sun Mar 6 2022 ...HIGH WIND WARNING IN EFFECT UNTIL NOW UNTIL 4 PM... WEATHER... * A powerful cold front will move through the region with damaging wind gusts expected during the morning. * Peak wind gusts of 55 to 60 mph are most likely from 8 AM to about 10 AM. Peak gusts then diminish slightly toward noon. IMPACTS... * Tree and powerline damage is expected to result in numerous power outages. * Travel will be hazardous, especially for high profile vehicles on north and south roads. && PRECAUTIONARY/PREPAREDNESS ACTIONS... * Prepare, plan and stay informed. Visit http://go.usa.gov/c7kkP BT
Local storm report, Mar 6, 10:09 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1009 AM EST SUN MAR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM NON-TSTM WND GST 2 ENE FREELAND 43.53N 84.08W
03/06/2022 M67 MPH SAGINAW MI ASOS
ASOS STATION KMBS SAGINAW.
&&The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:38 PM EST | Winter Weather Advisory | DTX | Bay, Genesee, Huron, Lapeer, Midland, Saginaw and 3 more | 23 hr |
Nearby
Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.